How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask TherapistMarryAnn Your Own Question
TherapistMarryAnn, Therapist
Category: Mental Health
Satisfied Customers: 5763
Experience:  Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
Type Your Mental Health Question Here...
TherapistMarryAnn is online now
A new question is answered every 9 seconds

I have been on Cymbalta 60mg for 6 years or so. I tried getting

This answer was rated:

I have been on Cymbalta 60mg for 6 years or so. I tried getting off one time 3 years ago, but got really sick so I just got back on and the symptoms went away. Been feeling good since then. Out of the blue last week, I had a small panic attack (I realized what it was and took an old xanax I had in my purse) Ever since then though, I have been feeling off, jittery, spacey, nervous, down. Personally I think I couldn't believe the anxiety was back and it scared my system. What could cause this?
Hello and thank you for requesting my help.

It sounds like you might need a medication adjustment. While medications are helpful to ease the symptoms, they do vary in their effectiveness so you may need to consider upping your dosage in order to get the same effect as before. Once you take medication for a while, your body becomes accustomed to it and you either need an increase in dosage or even try a new medication.

Stress or a change in your life can also trigger anxiety. Anxiety is about control and when something happens that makes you feel out of control, it can trigger anxiety. It helps to try to calm yourself and learn to relax. Here is a link to help you learn how to relax:

You can also try self help to ease your symptoms until your medication issues are sorted out. Here are some resources to help:

On line links:


The Anxiety and Phobia Workbook by Edmund J. Bourne

When Panic Attacks: The New, Drug-Free Anxiety Therapy That Can Change Your Life by David D. Burns

The Cognitive Behavioral Workbook for Anxiety: A Step-by-Step Program by William J. Knaus EdD and Jon Carlson PsyD EdD

Coping with Anxiety: 10 Simple Ways to Relieve Anxiety, Fear & Worry by Edmund J. Bourne and Lorna Garano

Support groups:

Customer: replied 3 years ago.

Thank you. I will use those links :) I did go to the dr. yesterday, and she said to up to 90mg. It was kinda of a rush rush appt., so I really didn't get a chance to ask her if it was really ok. She said I could take the 90mg for a few months, then go back down to 60mg. I actually have been under quite a bit of stress...working full time with two lil of whom plays travel baseball (which is stressful in itself), planning vacation, etc. Could just too much stress do it? If the stress goes away, would I need to up my med still or just see if it passes? I've taken Xanax when needed when it got really bad. My husband (who is my lifesaver!!) told me to wait it out 1 more week before upping to see if it gets better. Yesterday and the day before I was great and didn't take any jittery :(

Yes, absolutely, it could be stress that caused the panic attack. You do have a lot going on and without down time and rest, that could easily cause you to feel more anxious. Taking the medications for now as is would probably be a good idea until you can feel less anxious. What you don't want to do is get back into a panic attack cycle and have a hard time breaking it. Try the extra dosage and combine it with progressive muscle relaxation and extra resources (support groups on line can help a lot, though you do seem to have a lot of support with your husband :) and your anxiety should diminish.

TherapistMarryAnn and 2 other Mental Health Specialists are ready to help you
Customer: replied 3 years ago.
Hi again. Does anxiety make you feel spacey and out of it feeling? I feel like this is the last lingering symptom again. I feel like I'm thinking how do I feel now all the time. Thanks!
Yes it does. That is a very common symptom with anxiety.


Related Mental Health Questions